Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2008, 9:45 PM EDT for Iosco County, Ogemaw County, Oscoda County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 15, 2008, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Iosco County, MI, Ogemaw County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 160145 SVRAPX MIC069-129-135-160230- /O.NEW.KAPX.SV.W.0116.080716T0145Z-080716T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 945 PM EDT TUE JUL 15 2008 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSCODA COUNTY IN NORTHERN LOWER MICHIGAN... IOSCO COUNTY IN NORTHERN LOWER MICHIGAN... OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 1030 PM EDT * AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MACK LAKE...OR 8 MILES SOUTH OF MIO...MOVING SOUTHEAST AT 31 MPH. * LOCATIONS IMPACTED INCLUDE... ROSE CITY... LUPTON... RIFLE RIVER STATE PARK... SOUTH BRANCH... LONG LAKE... HALE... REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4422 8394 4456 8431 4465 8419 4441 8365 TIME...MOT...LOC 0144Z 306DEG 27KT 4452 8411 $$ LAWRENCE
3 follow-up statements
000 WWUS34 KAPX 160154 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 954 PM EDT TUE JUL 15 2008 MIC069-129-135-160230- /O.CON.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/ OSCODA MI-IOSCO MI-OGEMAW MI- 954 PM EDT TUE JUL 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR OGEMAW...IOSCO AND OSCODA COUNTIES... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSE TOWNSHIP...OR 12 MILES SOUTH OF MIO...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RIFLE RIVER STATE PARK... SOUTH BRANCH... LONG LAKE... HALE... REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4441 8365 4428 8386 4452 8420 4461 8410 TIME...MOT...LOC 0154Z 297DEG 29KT 4449 8400 $$ LAWRENCE
000 WWUS34 KAPX 160207 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EDT TUE JUL 15 2008 MIC135-160216- /O.CAN.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/ OSCODA MI- 1006 PM EDT TUE JUL 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR OSCODA COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY. LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365 TIME...MOT...LOC 0206Z 297DEG 29KT 4444 8388 $$ MIC069-129-160230- /O.CON.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/ IOSCO MI-OGEMAW MI- 1006 PM EDT TUE JUL 15 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR OGEMAW AND IOSCO COUNTIES... AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH BRANCH...OR 12 MILES SOUTHWEST OF GLENNIE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HALE... REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365 TIME...MOT...LOC 0206Z 297DEG 29KT 4444 8388 $$ LAWRENCE
000 WWUS34 KAPX 160221 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EDT TUE JUL 15 2008 MIC069-129-160231- /O.EXP.KAPX.SV.W.0116.000000T0000Z-080716T0230Z/ IOSCO MI-OGEMAW MI- 1021 PM EDT TUE JUL 15 2008 ...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND IOSCO COUNTIES WILL EXPIRE AT 1030 PM EDT... AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. LAT...LON 4428 8386 4451 8419 4451 8387 4441 8365 TIME...MOT...LOC 0221Z 297DEG 29KT 4438 8373 $$ LAWRENCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:31 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 15, 8:31 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 831 PM EDT TUE JUL 15 2008 .UPDATE...ANOTHER UPDATE TO INCREASE PRECIPITATION COVERAGE IN THE FORECAST. A BAND OF 700-500MB LAPSE RATES APPROACHING 7C/KM HAS OVERSPREAD NORTHERN LOWER MICHIGAN...SOUTH OF M-32...SETTING OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DEWPOINTS ARE NOW SITTING IN THE MIDDLE 60S AFTER THE EARLY CONVECTION TODAY. COMBINED WITH THE COLD FRONT DROPPING SOUTHWARD INTO NORTHERN LOWER MICHIGAN...WE SHOULD SEE CONVECTION CONTINUE TO BLOSSOM AND EXPAND. AS TEMPERATURES COOL LATER THIS EVENING AND WE LOSE THE SURFACE INSTABILITY...CONVECTION WILL DECREASE BY MIDNIGHT. KAS && .AVIATION... /ISSUED 730 PM EDT TUE JUL 15 2008/ AFTER SOME EXPLOSIVE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...CONDITIONS ARE QUICKLY QUIETING DOWN THIS EVENING. THUNDERSTORM ACTIVITY HAS ALL DIMINISHED AROUND THE TAF SITES. FOR THE OVERNIGHT PERIOD...VFR CONDITIONS WILL HOLD WITH JUST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM POPPING UP BEFORE MIDNIGHT. CERTAINLY NOT ENOUGH CERTAINTY TO INCLUDE IN THE TAF FORECAST. THE VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY MORNING...BEFORE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ENTERS THE PICTURE TOMORROW AFTERNOON. KAS && .PREV DISCUSSION... /ISSUED 404 PM EDT TUE JUL 15 2008/ LATEST SURFACE ANALYSIS THIS AFTERNOON REVEALS MUCH WARMER AND MORE HUMID CONDITIONS IN PLACE ACROSS NORTHERN MICHIGAN THIS AFTERNOON. A FULL DAY OF MIXING HAS ALLOWED WINDS TO GUST UP TO 35 MPH AT TIMES. MEANWHILE...SHORTWAVE HAS BEGUN TO PUSH ACROSS NORTHWEST LOWER MICHIGAN...PRODUCING AN AREA OF SHOWERS AND THUNDERSTORMS. A COLD FRONT IS DROPPING SOUTHWARD ACROSS UPPER MICHIGAN...WITH WINDS BECOMING WEST TO NORTHWEST ACROSS THE LAKE SUPERIOR SHORELINE. THIS HAS ALLOWED FOR A CONVERGENCE AXIS TO SET UP THIS AFTERNOON TRIGGERING A FEW ISOLATED SHOWERS ACROSS EASTERN UPPER MICHIGAN IN THE VICINITY OF WHITEFISH BAY. FORECAST CONCERNS WILL CONTINUE TO REVOLVE AROUND PRECIPITATION CHANCES WITH THE COLD FRONT TONIGHT...THEN CHANCES AS THE FRONT LIFTS BACK TO THE NORTH AS A WARM FRONT TOMORROW AND TOMORROW NIGHT. MODELS ARE HANDLING THE NEXT 24 HOURS REASONABLY WELL. TONIGHT...SHORTWAVE WILL PROGRESS ACROSS NORTHERN MICHIGAN DURING THE EVENING HOURS. WAVE SHOULD BE A QUICK MOVER WITH CURRENT BATCH OF PRECIPITATION DEPARTING BY 00Z. HOWEVER...0-6KM BULK SHEAR VALUES AROUND 40 KNOTS WILL LEAD TO A THREAT FOR DAMAGING WIND GUSTS THROUGH THE THE EARLY AND MID EVENING HOURS. COLD FRONT WILL CONTINUE TO SETTLE SOUTHWARD ACROSS NORTHERN MICHIGAN...BUT LACK OF ANY FORCING (OUTSIDE OF DIURNAL PROCESSES)...WILL KEEP THE FRONT FAIRLY QUIET AS IT DROPS THROUGH THE AREA. REGARDLESS...HARD TO GO COMPLETELY DRY GIVEN THE FRONTAL BOUNDARY...SO WILL LEAVE A CHANCE OF THUNDERSTORMS IN ALONG THE FRONTAL BOUNDARY OVERNIGHT. THE THREAT WILL BE SHIFTING SOUTHWARD THROUGH THE NIGHT. LOWS TONIGHT WILL REMAIN MILDER TONIGHT WITH INCREASED WINDS AND DEWPOINTS. THUS...LOWS WILL REMAIN MAINLY IN THE 50S TONIGHT WITH A FEW 60S POSSIBLE. TOMORROW...FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS CENTRAL LOWER MICHIGAN THROUGH THE MORNING HOURS. WITH 850-700MB RH FALLING TO UNDER 40 PERCENT...WITH LITTLE OR NO FORCING IN THE AREA...CERTAINLY LOOKS LIKE A GOOD BET THAT THE MORNING WILL REMAIN DRY. HOWEVER...BY LATE IN THE DAY...A SHORTWAVE WILL EMERGE OUT OF THE CENTRAL PLAINS...ACTING TO PUSH THE FRONT BACK TO THE NORTH AS A WARM FRONT. THE BEST CHANCE FOR PRECIPITATION DEVELOPMENT WILL BE SOUTH OF THE GRAND TRAVERSE BAY REGION...THEN EVENTUALLY SPREADING NORTHWARD INTO THE EVENING HOURS. HIGHS WILL VARY FROM THE 70S NORTH TO THE 80S SOUTH DURING THE AFTERNOON. KAS REMAINDER OF THE FORECAST (WEDNESDAY THROUGH NEXT TUESDAY)...MORE SUMMER LIKE PATTERN APPEARS TO CONTINUE THROUGH THE PERIOD AS UPPER LEVEL HEIGHTS REMAIN PRETTY HIGH ACROSS THE REGION. THERE WILL BE LOTS OF CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE REMAINDER OF THE WORK WEEK AND AGAIN EARLY NEXT WEEK WITH A BREAK POSSIBLE IN BETWEEN THIS WEEKEND. THE MAIN FORECAST CONCERN WILL REVOLVE AROUND POPS THROUGH THE ENTIRE PERIOD. WEDNESDAY NIGHT INTO THURSDAY...SURFACE WARM FRONT REMAINS DRAPED ACROSS THE REGION. POSSIBLE UPPER LEVEL DISTURBANCES MOVING THROUGH THE FLOW COMBINED WITH WARM AIR ADVECTION (THETA-E RIDGE DRAPED ACROSS NORTHERN MICHIGAN) COULD GENERATE PRECIPITATION AT ANY TIME DURING THIS PERIOD (HIGH CHANCE POPS). IT WILL BE MORE HUMID WITH LOWS IN THE UPPER 50S TO LOWER 60S WITH HIGHS IN THE LOWER TO MIDDLE 80S. FRIDAY INTO FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT A SURFACE COLD FRONT MOVES THROUGH THE REGION FRIDAY AFTERNOON (NORTHWEST) AND FRIDAY EVENING (SOUTHEAST) SO WILL HAVE HIGH CHANCE POPS FOR SHOWERS AND STORMS. IT SHOULD REMAIN RATHER HUMID WITH HIGHS AGAIN RANGING FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S SOUTHEAST. SATURDAY...WEAK SURFACE RIDGE TRIES TO BUILD DOWN FROM THE NORTHWEST BUT THERE REALLY DOES NOT LOOK LIKE THE SURFACE FRONT WILL PROGRESS TOO FAR TO OUR SOUTH AND COULD END UP MOVING NORTH AGAIN AND STALLING OVER THE AREA. WILL CONTINUE TO BE OPTIMISTIC WITH NO POPS. HIGHS IN THE MIDDLE 70S TO LOWER 80S. SUNDAY THROUGH TUESDAY...EXTENDED MODELS ARE HAVING A BIT OF A HARD TIME WITH THE PATTERN. ECMWF AND GFS ARE TRYING TO BRING A TROUGH DOWN FROM THE NORTHWEST EITHER LATE IN THE WEEKEND OR EARLY NEXT WEEK. IN ADDITION...SURFACE WARM FRONT LOOKS TO BE NEAR THE AREA. HOWEVER...WILL LEAVE OUT POPS ON SUNDAY AND LET MODELS SORT THEMSELVES OUT. CHANCE POPS THEREAFTER DUE TO THE COMBINATION OF THE FRONT AND TROUGH. SIMILAR HIGHS OF THE MIDDLE 70S TO MIDDLE 80S. SULLIVAN && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jul 15, 4:07 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT TUE JUL 15 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 PM EDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THROUGH THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT...THEN AGAIN SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GAYLORD. KAS
In the hours before
Local storm report, Jul 15, 7:30 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 3 SE ELMIRA 45.04N 84.81W
07/15/2008 M0.25 INCH OTSEGO MI NWS EMPLOYEE
HEAVY RAIN AND STRONG WINDS. MANY SMALL BRANCHES DOWNED.
0355 PM TSTM WND GST 7 W GAYLORD 45.03N 84.82W
07/15/2008 E60.00 MPH OTSEGO MI NWS EMPLOYEE
0400 PM TSTM WND DMG 8 SW GAYLORD 44.95N 84.79W
07/15/2008 OTSEGO MI NWS EMPLOYEE
TREES DOWNED ALONG HAYES TOWER ROAD...2 MILES NORTH OF
MANCELONA ROAD.
0401 PM TSTM WND DMG 1 N GAYLORD 45.05N 84.67W
07/15/2008 OTSEGO MI TRAINED SPOTTER
TREE DOWNED NEAR OTSEGO MEMORIAL HOSPITAL.
0402 PM TSTM WND DMG 6 WNW GAYLORD 45.07N 84.79W
07/15/2008 OTSEGO MI PUBLIC
TREES DOWNED...ONE ACROSS M-32.
0404 PM TSTM WND DMG 5 SSW GAYLORD 44.97N 84.71W
07/15/2008 OTSEGO MI BROADCAST MEDIA
MANY 10 TO 12 INCH DIAMETER INCH TREE LIMBS DOWNED ALONG
WEST SHORE OF OTSEGO LAKE...ONE ONTO A HOME NEAR BEAVER
CREEK RESORT.
0405 PM TSTM WND GST 9 SSW GAYLORD 44.91N 84.74W
07/15/2008 E50.00 MPH OTSEGO MI NWS EMPLOYEE
AT NWS OFFICE.
0417 PM HAIL ROGERS CITY 45.42N 83.81W
07/15/2008 M0.50 INCH PRESQUE ISLE MI TRAINED SPOTTER
0427 PM TSTM WND GST ATLANTA 45.00N 84.15W
07/15/2008 E60.00 MPH MONTMORENCY MI TRAINED SPOTTER
ALSO HALF INCH DIAMETER HAIL.
0427 PM TSTM WND DMG ATLANTA 45.00N 84.15W
07/15/2008 MONTMORENCY MI PUBLIC
SEVERAL LARGE TREE LIMBS DOWNED.
0430 PM TSTM WND DMG 1 E ATLANTA 45.00N 84.13W
07/15/2008 MONTMORENCY MI TRAINED SPOTTER
LARGE TREE DOWNED.
0433 PM TSTM WND GST 2 S ATLANTA 44.97N 84.15W
07/15/2008 E50.00 MPH MONTMORENCY MI TRAINED SPOTTER
0436 PM TSTM WND DMG 2 S ATLANTA 44.97N 84.15W
07/15/2008 MONTMORENCY MI TRAINED SPOTTER
LARGE TREE DOWNED ONTO SPOTTERS HOME.
0440 PM TSTM WND GST 3 S LOVELLS 44.77N 84.47W
07/15/2008 E45.00 MPH CRAWFORD MI TRAINED SPOTTER
LARGE TABLE BLOWN OFF PATIO.
0448 PM TSTM WND DMG HILLMAN 45.07N 83.90W
07/15/2008 MONTMORENCY MI TRAINED SPOTTER
ONE LARGE TREE AND A NUMBER OF LARGE BRANCHES DOWNED.
0450 PM TSTM WND DMG COMINS 44.80N 84.05W
07/15/2008 OSCODA MI TRAINED SPOTTER
MANY LARGE TREE LIMBS DOWNED. PEA SIZED HAIL.
0516 PM HAIL 2 E LUZERNE 44.62N 84.23W
07/15/2008 M0.50 INCH OSCODA MI TRAINED SPOTTER
0520 PM HAIL 2 E LUZERNE 44.62N 84.23W
07/15/2008 M0.88 INCH OSCODA MI TRAINED SPOTTER
0520 PM MARINE TSTM WIND OSSINEKE 44.91N 83.43W
07/15/2008 M38.00 MPH ALPENA MI TRAINED SPOTTER
0537 PM HAIL LUZERNE 44.62N 84.27W
07/15/2008 M1.00 INCH OSCODA MI TRAINED SPOTTER
0540 PM HAIL 2 E LUZERNE 44.62N 84.23W
07/15/2008 M1.00 INCH OSCODA MI TRAINED SPOTTER
0542 PM HAIL 3 E LUZERNE 44.62N 84.21W
07/15/2008 M0.88 INCH OSCODA MI TRAINED SPOTTER
0618 PM HAIL 5 N HALE 44.46N 83.81W
07/15/2008 M0.75 INCH IOSCO MI PUBLIC
HAIL COVERED GROUND AT WICKER HILLS GOLF COURSE.
0633 PM HAIL HALE 44.38N 83.81W
07/15/2008 M0.75 INCH IOSCO MI TRAINED SPOTTER
0654 PM HAIL TAWAS CITY 44.27N 83.52W
07/15/2008 E1.00 INCH IOSCO MI TRAINED SPOTTER
&&
JZLocal storm report, Jul 15, 8:04 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
804 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 2 NNE LINCOLN 44.71N 83.40W
07/15/2008 M0.75 INCH ALCONA MI TRAINED SPOTTER
&&
JZLocal storm report, Jul 15, 8:14 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
814 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 9 SSW GAYLORD 44.91N 84.74W
07/15/2008 M0.50 INCH OTSEGO MI NWS EMPLOYEE
LASTED FOR ABOUT A MINUTE. ALSO REPORTED BY GAYLORD NWS
EMPLOYEE 8 S GAYLORD.
&&
JZLocal storm report, Jul 15, 8:34 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
834 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 2 ENE GARLAND 44.83N 84.25W
07/15/2008 OSCODA MI LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWNED.
&&
JZLocal storm report, Jul 15, 8:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
857 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 E FREDERIC 44.79N 84.63W
07/15/2008 E0.88 INCH CRAWFORD MI PUBLIC
&&
JZLocal storm report, Jul 15, 9:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL GARLAND 44.82N 84.29W
07/15/2008 M0.50 INCH OSCODA MI PUBLIC
&&
KASThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Montmorency, Oscoda, Otsego | 48 min |
| Jul 15, 9:03 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Ogemaw, Oscoda | 42 min |
| Jul 16, 5:05 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Roscommon | 40 min |
| Jul 16, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 65 min |
| Jul 16, 5:43 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Ogemaw, Roscommon | 35 min |
| Jul 16, 6:22 PM EDT | Flash Flood Warning | APX | Ogemaw | 3 hr |
| Jul 16, 6:52 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.